MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FSL ACTIVATED PTT REAGENT

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH DADE ACTIN FSL ACTIVATED PTT REAGENT
Model Number DADE ACTIN FSL ACTIVATED PTT REAGENT
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).At the time of running the three american proficiency institute (api) surveys, quality controls (qc) recovered either at the upper end or outside the upper end of the quality assurance program (qap) peer range specific for labs using the sysmex ca-620 system and dade actin fsl activated ptt reagent.A siemens technical application specialist (tas) was dispatched to the customer site.The tas discovered that the activated partial thromboplastin time (aptt) test protocol settings on the customer's sysmex ca-620 system were not set for "ptt fsl", even though they were using actin fsl activated ptt reagent.As per the sysmex ca-600 reference guide, ptt test protocol should be set for "ptt fsl" when using this reagent.The customer was using actin reagent in the past, but it is unknown when they changed to actin fsl reagent.The tas measured samples and controls using dade actin fsl activated ptt reagent with the incorrect ptt-actin test protocol (ptt act) and the correct ptt-actin fsl test protocol (ptt fsl).There was a positive bias for ptt act compared to ptt fsl.Qc ran with the ptt fsl protocol recovered within specifications and all precision results recovered within the coefficient of variation specification of 2%.The tas has updated the system with the correct ptt fsl test protocol settings.The customer is going to establish and verify qc ranges, reference ranges, measure survey samples and perform correlation studies with an outside lab before they start measuring aptt again.The cause of the event is use error due to the incorrect ptt test protocol settings used to measure samples with dade actin fsl activated ptt reagent.The reagent is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer has reported that their lab had failed three american proficiency institute (api) surveys for activated partial thromboplastin time (aptt) on a sysmex ca-620 system using dade actin fsl activated ptt reagent.Due to failing three surveys, the customer has had to send samples out to an alternate lab to be tested for aptt.It is unknown if any discordant patient aptt results have been obtained due to this issue.There are no reports of patient intervention or adverse heath consequences due to this event.

Brand Name
DADE ACTIN FSL ACTIVATED PTT REAGENT
Common Device Name
DADE ACTIN FSL ACTIVATED PTT REAGENT
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10777961
Report Number9610806-2020-00053
Device Sequence Number3814331
Product Code GGW
UDI-Device Identifier00842768003882
UDI-Public00842768003882
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K863594
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/23/2020
Device Model NumberDADE ACTIN FSL ACTIVATED PTT REAGENT
Device Catalogue Number10445714
Device Lot Number556960A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1